Alert archive / New Mexico / Wind Advisories in 2026
Wind Advisory 9, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Feb 24, 2026, 8:45 AM MST for 4 counties in New Mexico. It took effect at Feb 24, 2026, 11:00 AM MST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2026, 8:45 AM MST (15:45 UTC)
- In effect from
- Feb 24, 2026, 11:00 AM MST
- Expired
- Feb 24, 2026, 2:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
Counties Guadalupe County, NM, San Miguel County, NM, Santa Fe County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 133 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 3.8 hours before the alert went out and 382 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3350 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
956 WWUS75 KABQ 241545 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 845 AM MST Tue Feb 24 2026 NMZ223-233-250100- /O.NEW.KABQ.WI.Y.0009.260224T1800Z-260225T0100Z/ Central Highlands-Guadalupe County- 845 AM MST Tue Feb 24 2026 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Central Highlands and Guadalupe County, including portions of Interstate 40 from Clines Corners to Santa Rosa. * WHEN...Until 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Shoemake
1 follow-up statement
549 WWUS75 KABQ 242115 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 215 PM MST Tue Feb 24 2026 NMZ223-233-250100- /O.UPG.KABQ.WI.Y.0009.000000T0000Z-260225T0100Z/ /O.NEW.KABQ.HW.W.0005.260224T2115Z-260225T0100Z/ Central Highlands-Guadalupe County- 215 PM MST Tue Feb 24 2026 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Central Highlands and Guadalupe County, including portions of Interstate 40 from Clines Corners to Santa Rosa. * WHEN...Until 6 PM MST this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Damaging winds could blow down trees and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Shoemake
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 24, 4:32 AM MST, 4 hours 13 minutes earlier. Its key messages:
- Updated at 428 AM MST Tue Feb 24 2026
- Critical fire weather conditions will increase the risk of rapid fire spread across northeast and east central areas Tuesday. More isolated high fire danger on Wedesday.
- Temperatures warm significantly this week, threatening record highs mid to late week in eastern and central New Mexico.
Area forecast discussion, Feb 24, 4:32 AM MST, 4 hours 13 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 432 AM MST Tue Feb 24 2026 ...New AVIATION... .KEY MESSAGES... Updated at 428 AM MST Tue Feb 24 2026 - Critical fire weather conditions will increase the risk of rapid fire spread across northeast and east central areas Tuesday. More isolated high fire danger on Wedesday. - Temperatures warm significantly this week, threatening record highs mid to late week in eastern and central New Mexico. && .SHORT TERM... (Today through Wednesday) Issued at 1253 AM MST Tue Feb 24 2026 The ridge presiding over the Intermountain West has begun to flatten, pushing the jet stream further south into the northern Rockies. Winds in the 700-500mb layer will increase enough over New Mexico to induce the development of a lee-side Low in the TX Panhandle. GEFS ensemble mean has this Low deepening to around 998mb, although the deterministic EC is showing the sfc Low getting down to around 995mb. This will be strong enough to create some stronger breezes along and east of the central mountain chain, with windy conditions in the Central Highlands and Eastern Plains. The downsloping breeze will increase temps 5 to 20 degrees from Monday's highs, with the biggest change in the southeast plains. Record highs are currently forecast at locations such as Clayton, Clovis, and Tucumcari, with near records in much of eastern NM. High fire danger will be the main concern on Tuesday, with single digit humidities throughout much of east-central and northeastern New Mexico. The jet stream will continue shifting southward on Wednesday, bringing some mid-level moisture along with it. This will increase humidities a bit more, but winds and temperatures will actually increase a tad in most areas. More record highs are expected to be broken in eastern NM on Wednesday. && .LONG TERM... (Wednesday night through Monday) Issued at 1253 AM MST Tue Feb 24 2026 Dry northwest flow will continue to be the story Thursday and Friday, with breezy west to northwest winds and well-above normal temperatures. A backdoor frontal passage Wednesday night will cool temps off a tad in the east, but warm right back up on Thursday and Friday. Temperatures will be the warmest in the Albuquerque metro this weekend, with forecast highs rising well into the 70s. There is a 20% chance that Albuquerque will reach 80F on Sunday for the first time since the Fall. If this low possibility scenario were to occur, it would be the earliest 80 degree day on record by over 1 week. Model uncertainty begins to increase early next week. A minority on ensembles (around 15%) show troughing developing in the Northern Plains, which would likely translate to a strong cold front moving south into eastern NM. As a result, there is high uncertainty for forecast high temperatures in eastern NM during this time period and they will likely fluctuate significantly in the coming days. The most recent CPC outlook is hinting at a transition to wetter weather next week. Ensemble guidance from the EPS is not as excited, with only about 10-25% of its ensembles showing this transition. The GEFS and GEPS are slightly more bullish about wetter weather thanks to the development a closed Low over the desert southwest helping to draw Gulf moisture into eastern NM. If a backdoor cold front were to get into the mix (as shown by the deterministic EC), then this has the potential to become a more active period with cooler temperatures and widespread rain/snow that will favor eastern NM. && .AVIATION... (12Z TAFS) Issued at 428 AM MST Tue Feb 24 2026 VFR conditions will continue to prevail through the TAF period. There is some LLWS this morning in and around the northern mountains and it will become more widespread after 06Z tonight in northern and eastern NM. Breezy west to northwest winds will develop this afternoon in most areas, with gusts between 15 and 30 kts commonplace. Winds will decrease after sunset, except remain elevated in eastern NM generally in an area extending from KSXU to KSRR. && .FIRE WEATHER... Issued at 1253 AM MST Tue Feb 24 2026 Strengthening northwest flow will translate to stronger west/northwest winds, lower humidities, and warmer temperatures in eastern NM today. This will create several hours of critical fire weather conditions in fine fuels east of the central mountain chain. 6-10 hours of Red Flag conditions are forecast for portions of the Central Highlands and East Central Plains along I-40 where fire danger is greatest today. Furthermore, many of these areas have not seen wetting precipitation since late January and the recent windy/dry weather has only further contributed to the drying of grasses. West/northwest wind speeds on Wednesday will be very similar to those on Tuesday, except humidities will trend higher as mid-level moisture pushes into the area. Widespread near-critical fire weather conditions are likely throughout eastern NM, but the probability of Red Flag criteria being met is too low and isolated right now to issue a Fire Weather Watch. A weak backdoor frontal passage will push move through eastern NM Wednesday night, knocking temperatures down a few degrees. Light to moderate northwest breezes will be present each afternoon through the weekend, with well-above normal to record breaking temperatures in central and eastern New Mexico. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 62 34 66 35 / 0 0 0 0 Dulce........................... 57 23 60 25 / 0 0 0 0 Cuba............................ 61 33 62 34 / 0 0 0 0 Gallup.......................... 66 29 68 30 / 0 0 0 0 El Morro........................ 64 34 66 35 / 0 0 0 0 Grants.......................... 68 32 70 33 / 0 0 0 0 Quemado......................... 66 35 67 35 / 0 0 0 0 Magdalena....................... 70 43 71 43 / 0 0 0 0 Datil........................... 66 39 66 39 / 0 0 0 0 Reserve......................... 72 33 74 35 / 0 0 0 0 Glenwood........................ 74 37 77 38 / 0 0 0 0 Chama........................... 50 26 54 25 / 0 0 0 0 Los Alamos...................... 61 39 64 40 / 0 0 0 0 Pecos........................... 63 38 66 38 / 0 0 0 0 Cerro/Questa.................... 58 34 60 33 / 0 0 0 0 Red River....................... 49 30 51 28 / 0 0 0 0 Angel Fire...................... 55 24 57 24 / 0 0 0 0 Taos............................ 61 29 64 32 / 0 0 0 0 Mora............................ 63 37 64 35 / 0 0 0 0 Espanola........................ 68 34 70 39 / 0 0 0 0 Santa Fe........................ 63 39 66 40 / 0 0 0 0 Santa Fe Airport................ 66 36 69 37 / 0 0 0 0 Albuquerque Foothills........... 68 45 71 46 / 0 0 0 0 Albuquerque Heights............. 70 41 73 43 / 0 0 0 0 Albuquerque Valley.............. 73 38 76 41 / 0 0 0 0 Albuquerque West Mesa........... 71 40 73 43 / 0 0 0 0 Belen........................... 75 37 78 38 / 0 0 0 0 Bernalillo...................... 71 40 73 43 / 0 0 0 0 Bosque Farms.................... 73 35 77 38 / 0 0 0 0 Corrales........................ 71 40 74 43 / 0 0 0 0 Los Lunas....................... 74 37 77 39 / 0 0 0 0 Placitas........................ 68 42 70 43 / 0 0 0 0 Rio Rancho...................... 71 40 73 43 / 0 0 0 0 Socorro......................... 77 45 80 47 / 0 0 0 0 Sandia Park/Cedar Crest......... 63 41 66 41 / 0 0 0 0 Tijeras......................... 65 41 68 42 / 0 0 0 0 Edgewood........................ 66 39 69 41 / 0 0 0 0 Moriarty/Estancia............... 68 37 70 39 / 0 0 0 0 Clines Corners.................. 64 37 65 36 / 0 0 0 0 Mountainair..................... 68 40 70 40 / 0 0 0 0 Gran Quivira.................... 69 41 71 41 / 0 0 0 0 Carrizozo....................... 69 43 74 45 / 0 0 0 0 Ruidoso......................... 65 45 67 46 / 0 0 0 0 Capulin......................... 70 34 70 29 / 0 0 0 0 Raton........................... 72 31 73 30 / 0 0 0 0 Springer........................ 73 32 74 32 / 0 0 0 0 Las Vegas....................... 69 37 70 35 / 0 0 0 0 Clayton......................... 79 42 77 36 / 0 0 0 0 Roy............................. 74 39 75 35 / 0 0 0 0 Conchas......................... 81 41 83 39 / 0 0 0 0 Santa Rosa...................... 75 48 77 40 / 0 0 0 0 Tucumcari....................... 82 41 83 39 / 0 0 0 0 Clovis.......................... 81 46 83 43 / 0 0 0 0 Portales........................ 81 47 84 43 / 0 0 0 0 Fort Sumner..................... 80 49 82 42 / 0 0 0 0 Roswell......................... 82 48 87 47 / 0 0 0 0 Picacho......................... 77 50 79 48 / 0 0 0 0 Elk............................. 75 47 76 46 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM this morning to 6 PM MST this evening for NMZ104-123-125-126. && SHORT TERM...16 LONG TERM....16 AVIATION...16
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 2:15 PM MST | High Wind Warning | ABQ | Guadalupe, San Miguel, Santa Fe, Torrance | 4 hr |
Nearby
Wind Advisories in New Mexico, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.